Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Columbia, SC

April 14, 2007Columbia County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Apr 14, 2007, 7:32 PM EDT for Columbia County, Georgia. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2007, 7:32 PM EDT (23:32 UTC)
Expired
Apr 14, 2007, 8:00 PM EDT
In force
28 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Columbia County, GA

The radar

The Columbia radar (KCAE), 113 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 7:34 PM EDTHAIL 0.75Grovetown, GAREPORTED BY SKYWARN NETWORK.
Apr 14, 7:35 PM EDTHAIL 0.88Grovetown, GAPUBLIC REPORTED NICKEL SIZE HAIL.
Apr 14, 7:38 PM EDTTSTM WND DMGGrovetown, GANUMEROUS TREES DOWN IN THE GROVETOWN AREA...ALSO AT THE INTERSECTION OF WRIGHTSBORO ROAD AND INTERSTATE 20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 142331
SVRCAE
GAC073-150000-
/O.NEW.KCAE.SV.W.0025.070414T2332Z-070415T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
732 PM EDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GROVETOWN...AND MOVING NORTH AT 30 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE EVANS AND MARTINEZ

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3339 8227 3343 8219 3355 8205 3369 8228

$$

DCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:01 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 14, 4:01 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
401 PM EDT SAT APR 14 2007

.SYNOPSIS...
A STRONG STORM SYSTEM APPROACHING FROM THE DEEP SOUTH, WILL MOVE
INTO THE AREA TONIGHT BRINGING THUNDERSTORMS WITH IT. THE SYSTEM
WILL INTENSIFY AS IT LIFTS OUT TO THE NORTHEAST, RESULTING IN
BREEZY, COOL AND DRY CONDITIONS SUNDAY AFTERNOON INTO MONDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
LOW PRESSURE WILL CONTINUE TO MARCH ACROSS THE GULF COAST THIS
EVENING WITH A LINE OF STRONG THUNDERSTORMS. CLOUDS WILL CONTINUE
TO INCREASE AS LOW LEVEL MOISTURE INCREASES AND CIRRUS BLOW OFF
FROM THE THUNDERSTORMS MOVES EASTWARD. WINDS THIS EVENING WILL
CONTINUE TO INCREASE AS THE PRESSURE GRADIENT TIGHTENS OVER THE
AREA WITH GUSTS TO 20 MPH BY 10 PM.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
STRONG STORM SYSTEM WILL ROLL INTO THE AREA BY MIDNIGHT WITH
THUNDERSTORMS THROUGH MUCH OF THE NIGHT. WINDS WILL INCREASE
TONIGHT WITH THE 850 MB JET REACHING 60 KNOTS AT 06Z AND A 120KT
JET ALSO PASSING OVER THE AREA. WITH THE COLD FRONT PROVIDING
PLENTY OF LIFT AND THE WINDS SUPPLYING THE DIVERGENCE ALOFT THE
STAGE WILL BE SET FOR STRONG THUNDERSTORMS. THESE THUNDERSTORMS
HAVE SEVERAL CONCERNS...POTENTIAL FOR DAMAGING WINDS AND AMOUNT
OF PRECIPITATION. WITH THE STRONG WINDS ALOFT AND THE MIXING WITH
THE THUNDERSTORMS WILL EXPECT SOME ISOLATED THUNDERSTORMS GUSTS
ABOVE 50 MPH. BEST DYNAMICS AND POTENTIAL FOR SEVERE THUNDERSTORMS
WILL BE BETWEEN MIDNIGHT AND 6 AM.

SUNDAY AND SUNDAY NIGHT THE SYSTEM WILL MOVE NORTHEASTWARD UP THE
ATLANTIC COAST. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS
DURING THE MORNING HOURS WITH A CHANCE OF RAIN SHOWERS IN THE
AFTERNOON. WINDS WILL REMAIN STRONG AND GUSTY AS THE GRADIENT WILL
REMAIN TIGHT AND COLD AIR ADVECTION WILL KEEP THINGS MIXED. SUNDAY
NIGHT THE REMAINING MOISTURE OF THE SYSTEM WILL PULL NORTHWARD
WITH THE CHANCES OF PRECIPITATION ENDING.

MONDAY AND MONDAY NIGHT HIGH PRESSURE WILL BE IN CONTROL OF THE
AREA WITH TEMPERATURES SLOWLY INCREASING TOWARD THE LOWER 70S.
WINDS WILL REMAIN BREEZY AS THE GRADIENT OVER THE REGION REMAINS
FAIRLY TIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
VERY FEW CHANGES MADE TO THE LONG TERM AS THE FOCUS WAS ON THE
POTENTIAL FOR THUNDERSTORMS TONIGHT AND SUNDAY. MODELS REMAIN IN
GOOD AGREEMENT WITH ANOTHER WEAK LOW PRESSURE SYSTEM MOVING INTO
THE REGION FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL
BUILDING BEHIND THE LOW WITH TEMPERATURES SLOWLY REBOUNDING TOWARD
NORMAL.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
18Z-00Z...VFR CONDITIONS. HIGH PRESSURE WILL MOVE EAST WITH
INCREASING SOUTH TO SOUTHEAST SURFACE WINDS 10-20 KT. ALSO AN
INCREASE IN LOW LEVEL MOISTURE.
00Z-06Z...STRONG COLD FRONT APPROACHES FROM THE WEST. CONDITIONS
BECOMING MVFR FOR CIGS NEAR 3 THOUSAND FT. VSBYS GENERALLY 7 MILES
BUT COULD LOWER TO 4-5 MILES IN SHOWERS AND THUNDERSTORMS.
06Z-12Z...COLD FRONT JUST WEST OF AREA WITH STRONG ENVIRONMENTAL
WINDS 60-65 KT AT 5 THOUSAND FT. STRONG WIND SHEAR. SPC HAS CAE
CWA OUTLOOKED IN A MODERATE RISK OF SEVERE WEATHER. SEVERE
THUNDERSTORMS AND A FEW TORNADOES POSSIBLE. CONDITIONS BECOMING
MARGINAL IFR FOR CIGS NEAR 1 THOUSAND FT AND VSBYS 2-3 MILES IN
SHOWERS AND THUNDERSTORMS. HEAVY RAIN MAY LOWER VSBYS BELOW 1
MILE.
12Z- 18Z...COLD FRONT MOVES THROUGH AND TAKES THREAT OF
SEVERE STORMS AWAY. MVFR CONDITIONS REMAIN FOR CIGS NEAR 3
THOUSAND FT. VSBYS GENERALLY 7 MILES BUT A FEW SHOWERS ARE
POSSIBLE THAT MAY REDUCE VSBYS TO 5-6 MILES.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 PM EDT SUNDAY
     FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 PM EDT SUNDAY
     FOR GAZ040-063>065-077.

&&

SYNOPSIS...21
NEAR TERM...07
SHORT TERM...21
LONG TERM...21
AVIATION...07
Hazardous weather outlook, Apr 14, 4:29 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
429 PM EDT SAT APR 14 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151715-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1058 PM EDT SAT APR 14 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...
...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH TONIGHT. ALONG
WITH THE SEVERE THREAT...HEAVY RAINS WILL ALSO BE POSSIBLE
OVERNIGHT WITH THE STORMS. RAINFALL AMOUNTS OF 2 TO 3 INCHES IN
THUNDERSTORMS MAY OCCUR.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND INTO
SUNDAY MORNING.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:53 PM EDTLake Wind AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond24 hr
Apr 14, 7:17 PM EDTSevere Thunderstorm WarningCAEBurke, Richmond28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.